Discussions that mention lyrica

Back Problems board


Has anyone had any side affects from taking lyrica? I had spinal fusion surgery (two levels L4/L5) and clean-up in L5/S1 on March 31, 2008. Since then I've been experiencing an increase in nerve pain in both legs so my dr. prescribed lyrica 75 mg twice a day.

Today is day 7 of taking lyrica and I'm starting to feel some of the side affects like constipation, drowsiness, trouble focusing and a REALLY big increase in my appetite. I have not noticed yet any help with the nerve pain.

Will these side affects decrease after my system gets use to them? I've also read that lyrica causes weight gain and I definitely can't afford to gain any weight -- I've been trying to lose weight (before surgery), especially because of my back condition and the fusion surgery. Is there anything I can do to decrease the chance of weight gain? My dr. said we can't discuss physical therapy for another 6 weeks, but he wants me to walk as much as possible everyday and I hope that will help (IF) the weight gain starts.

Also, how long should I have to wait before I start feeling better with this medicine?

Thank you.
Hi, i've been taking Lyrica since February. The main side effect I get is the problem focusing, which is hard b/c I've gone back to school (vocational training thru DVRS). It's not even a dizziness, it's very hard to describe, but it's like when you read or hear something, it doesn't all really sink in. It's strange. I had began to wonder if it caused weight gain....as I've not yet lost my steroid weight & bloat since January (and I've always lost it before over several months). And in fact, I've actually gained a little more weight. None of my pants or capris from last summer fit me anymore, OMG!! And what is strange is, while taking Lyrcia (and Soma) I have no appetite. I've been eating alot better and i've even lost alot of desire for fatty & sweet foods, and yet I still gain weight. Also, to top that off, I took that diet pill, Alli, (which is a prescription weight loss drug that is now over the counter) for 3 months, and am still gainning weight. Then I also saw others taking about gaining weight while taking Lyrcia, and I looked up, and unfortunately, it seems to be one of the most common side effects.... :(

The only good thing for me is, it (in combination with Soma) does help my nerve pains somewhat. And somewhat is better than not at all for me.